Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 234, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2018, 2:18 PM CDT for Osage County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 2:18 PM CDT (19:18 UTC)
- Expired
- Aug 10, 2018, 2:46 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WUUS54 KTSA 101918
SVRTSA
OKC113-102000-
/O.NEW.KTSA.SV.W.0234.180810T1918Z-180810T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
218 PM CDT FRI AUG 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
* Until 300 PM CDT.
* At 217 PM CDT, severe thunderstorms were located 5 miles west of
Wynona and 5 miles south of Barnsdall, and were nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Skiatook... Hominy...
Barnsdall... Wynona...
Avant... Bartlesville Municipal Airport...
Osage Hills State Park... Okesa...
Tallant... Pershing...
Nelagoney... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3678 9601 3629 9600 3636 9651 3669 9663
TIME...MOT...LOC 1917Z 238DEG 7KT 3656 9643 3648 9618
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
292 WWUS54 KTSA 101933 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 233 PM CDT FRI AUG 10 2018 OKC113-102000- /O.CON.KTSA.SV.W.0234.000000T0000Z-180810T2000Z/ Osage OK- 233 PM CDT FRI AUG 10 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHEASTERN OSAGE COUNTY... At 232 PM CDT, severe thunderstorms were located 5 miles west of Wynona and 6 miles west of Avant, and are nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Pawhuska... Skiatook... Hominy... Barnsdall... Wynona... Avant... Pershing... Nelagoney... Tallant... Wolco... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3662 9601 3629 9600 3636 9651 3669 9663 TIME...MOT...LOC 1932Z 010DEG 3KT 3654 9643 3646 9618 HAIL...0.75IN WIND...60MPH $$ Lacy
440
WWUS54 KTSA 101946
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
246 PM CDT FRI AUG 10 2018
OKC113-101955-
/O.CAN.KTSA.SV.W.0234.000000T0000Z-180810T2000Z/
Osage OK-
246 PM CDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 3662 9601 3629 9600 3636 9651 3669 9663
TIME...MOT...LOC 1936Z 238DEG 7KT 3654 9642 3646 9617
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:33 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 10, 12:33 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Fri Aug 10 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Enhanced CU field starting to develop west of KBVO. This is the most likely location for scattered storms this afternoon, where VCTS was added. Storm coverage appears to be too low to warrant mentioning at other locations at this time. Otherwise, VFR conditions are expected through the TAF period. && .PREV DISCUSSION... /Issued 1051 AM CDT Fri Aug 10 2018/ ..UPDATE... DISCUSSION... Strong surface heating will allow atmosphere to become very unstable once again this afternoon, especially over northeast Oklahoma as upper wave approaches from the north. Although deep layer shear is minimal at best, steep low level lapse rates will support the threat for damaging downburst winds with the stronger convective cells that develop this afternoon. Pops were modestly increases to chance category north of I-44. Otherwise, forecast on track with no other significant changes at this time. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, Aug 10, 11:45 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1145 AM CDT Fri Aug 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1145 AM CDT Fri Aug 10 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORMS. RISK...Limited. AREA...Eastern Oklahoma And Northwest Arkansas. ONSET...Mid to late Afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Northeast Oklahoma and Arkansas River Valley of West Central Arkansas. ONSET...Mid Afternoon. DISCUSSION... Isolated to scattered thunderstorms will again be possible across Eastern Oklahoma and Northwest Arkansas mainly this afternoon and evening as another weak surface frontal boundary approaches from the north. Daytime heating combined with a very unstable atmosphere will allow the potential for a few severe storms with damaging downburst winds possible. Storm chances will remain possible overnight... though much of the activity looks to weaken by mid evening with the loss of daytime heating. Also this afternoon...heat index values in the mid 90s to around 100 degrees will be possible across much of Eastern Oklahoma and West Central Arkansas...with parts of Northeast Oklahoma and the Arkansas River Valley of West Central Arkansas having the greater potential of near 100 degrees. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY THROUGH THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A broad area of low pressure is forecast to remain over the Southern Plains into next week. The result will be additional thunderstorm chances each day across the region. The greater thunderstorm potential looks to be during the first half of next week as the area of low pressure looks to begin pushing through the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 10, 1:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
122 PM CDT FRI AUG 10 2018
OKZ054-101845-
Osage OK-
122 PM CDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
145 PM CDT...
At 122 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Shidler to 5 miles west of Pawhuska to
4 miles southeast of Wynona. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Pawhuska... Barnsdall...
Shidler... Wynona...
Foraker... Pearsonia...
Pershing... Nelagoney...
Tallant...
LAT...LON 3681 9627 3656 9608 3640 9611 3644 9637
3663 9659 3690 9670
TIME...MOT...LOC 1822Z 315DEG 16KT 3680 9659 3668 9643 3652 9626Special weather statement, Aug 10, 1:45 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 145 PM CDT FRI AUG 10 2018 OKZ054-101915- Osage OK- 145 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE COUNTY UNTIL 215 PM CDT... At 145 PM CDT, a strong thunderstorm was located 4 miles southwest of Pawhuska, moving southeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Hominy... Barnsdall... Wynona... Nelagoney... Pershing... LAT...LON 3670 9656 3676 9640 3650 9607 3641 9640 TIME...MOT...LOC 1845Z 315DEG 25KT 3664 9641
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Aug 10, 1:45 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Aug 10, 2:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 10, 2:48 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Aug 10, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| Aug 10, 3:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Aug 10, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 43 min |
| Aug 10, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 41 min |
| Aug 10, 3:38 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Aug 10, 3:40 PM CDT | Special Weather Statement | TSA | Pawnee | 35 min |
| Aug 10, 3:52 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Aug 10, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 36 min |
| Aug 10, 4:02 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| Aug 10, 4:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Aug 10, 4:25 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Aug 10, 4:27 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 10, 4:31 PM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Aug 10, 4:37 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Aug 10, 4:48 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 10, 4:51 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Aug 10, 4:52 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Aug 10, 5:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Aug 10, 5:06 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 36 min |
| Aug 10, 5:11 PM CDT | Special Weather Statement | TSA | Cherokee | 34 min |
| Aug 10, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 25 min |
| Aug 10, 5:19 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Aug 10, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 23 min |
| Aug 10, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 35 min |
| Aug 10, 5:41 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| Aug 10, 5:51 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Aug 10, 6:38 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.